Author Topic: Vagifem  (Read 29997 times)

Sandypiper

  • Newbie
  • *
  • Posts: 2
    • View Profile
Vagifem
« on: May 16, 2010, 06:51:28 PM »
I wondered if anyone had any comments on Vagifem.  I am 64 and have recently been prescirbed Vagifem.  I had several Bladder infections this year and last year.  Always wanting to go to the toilet.  My Doctor prescribed Vagifem for me 6 weeks ago, and after inserting 3 of the applications over 3 nights, I started to feel better.  I have to go back in another 6 weeks, but hope that I am not taken off Vagifem. I now realise how bad I had been feeling.  Passing water probably up to 9 times from waking at 7am to Noon.

Anyone else taking Vagifem ??

Gagamama

  • Newbie
  • *
  • Posts: 16
    • View Profile
Re: Vagifem
« Reply #1 on: May 17, 2010, 06:41:40 AM »


HELLO

Is Vagifem this vaginal oestrogen cream I have heard about? Sounds very interesting so I shall ask my GP and gynaecologist about it.

Ienjoylife

  • Newbie
  • *
  • Posts: 1
    • View Profile
Re: Vagifem
« Reply #2 on: May 19, 2010, 11:38:46 AM »
I wondered if anyone had any comments on Vagifem.  I am 64 and have recently been prescirbed Vagifem.  I had several Bladder infections this year and last year.  Always wanting to go to the toilet.  My Doctor prescribed Vagifem for me 6 weeks ago, and after inserting 3 of the applications over 3 nights, I started to feel better.  I have to go back in another 6 weeks, but hope that I am not taken off Vagifem. I now realise how bad I had been feeling.  Passing water probably up to 9 times from waking at 7am to Noon.

Anyone else taking Vagifem ??
Dear Sandypiper
After reading the 'Menopause Matters' website about dry vagina, cystitis & Vagifem, and having had, as you have, repeated bladder infections and cystitis (I think) - the surgery seem utterly bored by post menopausal irinary problems - I asked my GP to prescribe Vagifem.
I've been on it for about 9 days now and the cystitis is finally subsiding - Allelujah! - and though I've been avoiding sex (another subject!), which always seems to make the cystitis/UTIs worse,  the one time we had sex the v.unpleasant initial pain I've had for several years was absent - Allelujah!.
I just thought I'd write about what I've found about the prescribing of Vagifem:
 The initial dose is one a day for 2 weeks, then just twice a week indefinitely, because menopause problems don't just go away, with an annual review with a health professional.
So far I do recommend it.

Postscript:
I do get migraines, about 3 a year, and after 10 days on the Vagifem, I got a persistent headache which didn't respond to Paracetamol or Iboprufen, so I stopped the Vagifem. It does warn that a side effect could be migraines; the headache then did go away. I'm intending to now just use the Vagifem just twice a week. Put one in this morning, and the headache is back, but I'll persist and see if it settles down. Not having the Cystitis or intercourse pain is worth a lot.
« Last Edit: May 24, 2010, 03:07:09 PM by Ienjoylife »

Gagamama

  • Newbie
  • *
  • Posts: 16
    • View Profile
Re: Vagifem
« Reply #3 on: May 30, 2010, 03:38:55 PM »
 Ienjoylife said "I do get migraines, about 3 a year, and after 10 days on the Vagifem, I got a persistent headache which didn't respond to Paracetamol or Iboprufen, so I stopped the Vagifem. It does warn that a side effect could be migraines; the headache then did go away. I'm intending to now just use the Vagifem just twice a week. Put one in this morning, and the headache is back, but I'll persist and see if it settles down."

I was kind of worried about migraines especially as I am on oral HRT anyway: but you don't say whether you have ever taken anything migraine-specific like the Triptans to ease the headaches. I'd be interested to know if those still work. As you say, life without endless UTIs and the chance of a sex life would be great!

Pixie

  • Newbie
  • *
  • Posts: 1
    • View Profile
Re: Vagifem
« Reply #4 on: December 04, 2010, 12:49:18 AM »
Hi Sandypiper,

I am 53 yrs old and post menopausal. I also began taking Vagifem about 1 year ago due to vaginal dryness (twice a week) along w/bio-identical HRT and it helped immensely.  They are now taking it off the market per my mail-order drug company so my doctor is now prescribing estriol 0.5 mg in a cream which is inserted vaginally twice a week.  A compounding pharmacy prepares it for me.  It has also worked very well and per my doctor, it should work better than the Vagifem.  You may ask your gynecologist about it.

I also had bladder infections about 2 yrs ago in spite of taking oral HRT and finally saw a urologist and he ran all of the tests and told me there was actually nothing wrong w/my bladder.  His physician's asst (female) told me to always urinate after sex and use Summer's Eve cleanser for washing the vaginal area before and after sex.  Ever since I began using the Summer's Eve cleanser, I have not had another bladder infection.